MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VCLAS 9735561 15MM TIP/1.85MM CATHETER; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC XOMED INC. VCLAS 9735561 15MM TIP/1.85MM CATHETER; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 9735561
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a seven trajectory spine ablation procedure, it was noted that after the second trajectory ablation was finished, the saline was spraying from a small hole or breach in the saline tubing just below the leur lock connection used to attach the tubing to the cooling catheter.It was noted that it was on the clear/return line side.The surgeon replaced the tubing and proceeded with no further leaks or problems.The procedure was completed and there was no reported impact to patient outcome.There was a reported delay to the procedure of less than one hour due to this issue.
 
Additional Manufacturer Narrative
The tubing was returned to the manufacturer for analysis.Analysis found that a small pin prick was visible near the luer lock.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VCLAS 9735561 15MM TIP/1.85MM CATHETER
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9362891
Report Number1045254-2019-00617
Device Sequence Number19385528
Product Code GEX
UDI-Device Identifier00763000218195
UDI-Public00763000218195
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model Number9735561
Device Catalogue Number9735561
Device Lot Number0218300056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight104